MAUDE Adverse Event Report: FLEXITRUNK INFANT NASAL TUBING; BZO

FLEXITRUNK INFANT NASAL TUBING; BZO
Model Number BC190
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint bc190 flexitrunk infant nasal tubing is currently en route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in canada reported via a fisher & paykel healthcare (f&p) field representative that the bc190 flexitrunk infant nasal tubing was found damaged.It was reported that the patient desaturated for a short time but there was no adverse effect.The patient is in a stable condition.
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint bc190 flexitrunk infant nasal tubing was returned to fisher & paykel healthcare (f&p) in new zealand where it was visually inspected.Results: visual inspection of the returned device revealed that a section of the upper tube was broken and the evaqua film was torn.Conclusion: the reported damage was most likely caused by the tubing being pulled.All flexitrunk infant nasal tubings are visually inspected and pressure tested during production and those that fail are rejected.This suggests that the damage on the subject nasal tubing occurred after it was released for distribution.Our user instructions that accompany the flexitrunk infant nasal tubing state: "use caution when positioning the infant interface.Avoid excessive pull forces, sharp objects and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement." a caution insert is included in the packaging to remind the user to take extra care when handling the flexitrunk.
 
Event or Problem Description

Brand Name
FLEXITRUNK INFANT NASAL TUBING
Common Device Name
BZO
MDR Report Key11267569
Report Number9611451-2021-00114
Device Sequence Number17077952
Product Code BZO
UDI-Device Identifier09420012413390
UDI-Public(01)09420012413390(10)2100817351(11)190708
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC190
Device Catalogue NumberBC190
Device Lot Number2100817351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date02/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1